Scholion.ai

An approximation to the modified profile likelihood function

THOMAS A. SEVERINI

Biometrika · 1998 · Volume 85 · Issue 2

DOI: 10.1093/biomet/85.2.403

Abstract

An approximation to the modified profile likelihood function is proposed. This approximation is invariant under interest-respecting reparameterisations, it agrees with the modified profile likelihood function to order O ( n −1 ) in the moderate-deviation sense and to order O ( n −½ ) in the large-deviation sense, and it is stable in the sense of conditional inference. For the case of a curved exponential family model this approximation agrees with the one proposed by Barndorff-Nielsen (1995). A general expression for the approximate modified profile likelihood function is given for nonlinear regression models and for generalised linear models with known dispersion parameter.

Enable JavaScript for citation tools and additional paper interactions.